Omeprazole Excess Stomach Acid, Numbness in the Fingers, Stomach Ulcer, Hiatus Hernia, Psychological Stress
Hello all, What awful experiences some of you have been having. Each letter I read seemed to have a couple of common threads and I want to make some points which might be helpful. Almost all of the factors described can be caused by the reflux ... more »
What awful experiences some of you have been having. Each letter I read seemed to have a couple of common threads and I want to make some points which might be helpful.
Almost all of the factors described can be caused by the reflux itself as opposed to the omeprazole. However in the case of children's experiences of the drug parents are ABSOLUTELY RIGHT TO FOLLOW THEIR INSTINCTS. These ideas are not deligned to be anti or pro omeprazole, they are just information I thin some of you may not know.
Firstly, when bodies are out of kilter/sick it is very stressful and psychological stress has an enormous impact on the body. With relevance to these letters, I would like to point out that stress is a very common cause of excess stomach acid secretions and will always exacerbate symptoms.
Secondly, Stress can cause panic attacks which initially can be felt as a tingling and numbness in the fingers. Stress can also cause or exaccerbate tinnitus.
Bare in mind that Doctors have put you on omeprazole for a reason. As long as youa re sure the diagnosis is pretty assured, and the dosage is ap[propriate, they could be doing you a favor.
Now another symptom of having Gastro oesophogeal reflux disorder) GERD or GORD can be heart palpitations. It is not widely acknowledged but it iS acknowledged by many cardiologists that these and other affects on the heart can be caused by having GORD itself.
It is not ownder that after having a heart incident of some kind, a person's blood pressure could go up. But be mindful of thinking tthat this would be due to the omeprazole. In fact without it, it could be worse.
Nausea can be caused by GERD and so can vomiting and dizziness (the dizziness often is usually due to a vitamin deficiency caused by the GERD).
The most important thing is to treat the root cause of how and why the acid is being troublesome. If it is a stomach ulcer or hiatus hernia, these things must be eliminated by what is causing them to occur in the first place. Very occasionally this might be with drugs, but usually if stress/ diet/a food intolerance/ slumped posture /overweightness/ pregnancy (due to pressure on the cariac sphincter for a time) is causing the problem, then not addressing these initial issues issues will not allow omperazole to help you. You would have to take a top dose of the drug long term and the moment you stopped chances are the GERD would come back.
Many omeprazole companies advice sheets for acid reflux/ GERD recommend that beds beo tilted upward atleast 20cm at the head end. Other sources say that an angle of less than 30 degrees will not suffice! Tackle your problem seriously by looking at it in a holistic way from every angle don't just rely on throwing chemicals at it all the problem without a thought for what is actually causing the problem in the first place. take time to research the issue and gain an understanding the whole picture. Be incharge of your own health. Best of luck.